Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 5, 2003, 10:06 PM CDT for Dickens County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2003, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 6, 2003, 12:00 AM CDT
- In force
- 114 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 91 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 060307 FFWLBB TXC125-060500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1006 PM CDT THU JUN 5 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL MIDNIGHT CDT * AT 1002 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 11 MILES SOUTHWEST OF MCADOO...OR ABOUT 9 MILES EAST OF CROSBYTON...MOVING EAST AT 25 MPH. * LOCATIONS IN AND NEAR THE WARNING INCLUDE AFTON...MCADOO AND SPUR TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3383 10103 3341 10103 3341 10052 3384 10056 $$
1 follow-up statement
000 WGUS74 KLUB 060353 FFSLBB TXC125-060500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1052 PM CDT THU JUN 5 2003 ...A FLASH FLOOD WARNING CONTINUES FOR DICKENS COUNTY UNTIL MIDNIGHT CDT... AT 1045 PM CDT...HIGH WATER WAS COVERING THE INTERSECTION OF FARM TO MARKET ROADS 2565 AND 1868. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3381 10105 3339 10102 3339 10056 3383 10060 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 5:01 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 5, 5:01 PM CDT, 5 hours 5 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT THU JUN 05 2003 DAY ONE... DEEP MOISTURE REMAINS ENTRENCHED ACROSS THE FA EARLY THIS AFTERNOON. CONVECTION NOW UNDERWAY OVER SOUTHEAST COLORADO AND DEVELOPING SOUTHWEST INTO NORTHEAST NEW MEXICO. WITH NORTHWEST UPPER FLOW STORMS TO PROPAGATE SOUTHEAST AND BEGIN TO AFFECT THE FA BY MID EVENING. EXTENSIVE CLOUD COVER AND WET SOIL CONDITIONS HAVE OFFSET AFTERNOON WARMUP WITH TEMPERATURES AT 2 PM IN THE MID 70S. STRONG SHORTWAVE MOVING INTO THE FOUR CORNERS REGION ATTM AND TO MOVE ACROSS NORTHWEST TEXAS THIS EVENING. SURFACE FRONT NORTH OF THE AREA AND CONVERGENCE TO INCREASE THIS EVENING. LIFT FROM THE SHORTWAVE WILL AID IN DEVELOPMENT OF STORMS AND GENERATE ANOTHER MCS. THIS FEATURE TO THEN MOVE SOUTHEAST ACROSS THE FA OVERNIGHT WITH LOCALLY HEAVY RAINFALL A THREAT IN ADDITION TO SEVERE WEATHER. WITH GROUND NEARLY SATURATED FROM PREVIOUS RAINS WILL GO AHEAD AND HOIST FLASH FLOOD WATCH FOR TONIGHT. STORMS THAT DEVELOP TO AGAIN MOVE SOUTHEAST AND WITH PRECIP WATER RUNNING ABOVE 1 INCH LIKELY TO SEE AREAS OF LOCALLY HEAVY RAINFALL. UPPER FLOW INCREASES TONIGHT AND THIS TO HELP IN DEVELOPMENT OF SEVERE STORMS. LARGE HAIL...DAMAGING WINDS AND A FEW ISOLATED TORNADOES AGAIN POSSIBLE. MESO-ETA AGAIN APPEARS TO HAVE A GOOD HANDLE ON THE SYSTEM. THEN ON FRIDAY SHOULD SEE SOME DRYING... BUT WITH MOISTURE IN PLACE FEEL WE WILL STILL HAVE A CHANCE OF SOME PRECIPITATION DEVELOPING SO WILL KEEP CHANCE OF POPS IN FORECAST ON FRIDAY. FCSTID = XI DAY 2 THROUGH 7... CONVECTION MAY BE ONGOING FROM LATE FRIDAY AFTERNOON BETWEEN SYSTEMS. UPPER FLOW STILL FAVORABLE TO BRING THINGS OF THE MOUNTAINS AS LONG AS AREA IS NOT TOO STABLE IN THE WAKE OF TONIGHTS MCS. WILL GO WITH CHANCE POPS FOR THE POTENTIAL. THUNDERSTORM CHANCES INCREASE ON SATURDAY AS THE DRYLINE AND AN APPROACHING COLD FRONT BECOME A FACTOR. MAY SEE ANOTHER ROUND OF SEVERE STORMS OVER PORTIONS OF THE CWA ON SATURDAY AND SATURDAY NIGHT. HOPES ARE THAT THE MIDDLE LEVEL TROUGH AND FRONT WILL BE SOUTH AND EAST OF THE AREA SO THAT RAIN CHANCES CAN BE LOWERED FOR SUNDAY. UPPER RIDGE THEN BEGINS TO SLIDE INTO THE AREA AND SHOULD KEEP THUNDERSTORMS CHANCES MUCH LOWER AND HAVE DECREASED RAIN CHANCES TO 10 PERCENT. THIS RIDGE SHOULD HOLD THROUGH THE WEEK ALLOWING FOR TEMPERATURES TO WARM FROM THE 70S ON SUNDAY INTO THE 80S MONDAY AND TUESDAY AND AROUND 90 BY WEDNESDAY AND THURSDAY. FCSTID = MM FRIONA 51 76 56 81 / 80 30 30 20 TULIA 53 75 56 81 / 80 30 30 30 LUBBOCK 55 77 59 86 / 80 30 30 30 BROWNFIELD 57 78 61 88 / 80 30 30 30 CHILDRESS 58 75 58 83 / 80 40 30 30 ASPERMONT 60 77 61 89 / 80 40 30 40 .LBB...FLASH FLOOD WATCH TONIGHT TXZ021>044.
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 10 hours 36 minutes before
TXZ021>044-052200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 5 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND TONIGHT. PLENTIFUL LOW LEVEL MOISTURE AND INSTABILITY WILL LIKELY COMBINE TO PRODUCE THUNDERSTORMS ALONG LEFT OVER BOUNDARIES FROM LAST NIGHTS STORMS. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP OVER THE NORTHEASTERN PLAINS OF NEW MEXICO LATE THIS AFTERNOON. THE STORMS WILL MOVE SOUTHEAST INTO THE WESTERN AREAS OF THE SOUTH PLAINS AND EVOLVE INTO A LARGE COMPLEX OF THUNDERSTORMS SPREADING ACROSS THE SOUTH PLAINS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TONIGHT. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY DEVELOP SATURDAY ALONG AND AHEAD OF A DRYLINE AND COLD FRONT EXPECTED TO MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 5, 8:12 PM CDT, 1 hour 54 minutes before
TXZ021>044-060600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT THU JUN 5 2003 ...SEVERE THUNDERSTORM WATCH 484 IN EFFECT UNTIL 100 AM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 484 UNTIL 100 AM CDT. THIS WATCH INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING COUNTIES: PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY... LAMB...HALE...FLOYD...MOTLEY...COTTLE...COCHRAN...HOCKLEY... LUBBOCK...CROSBY...DICKENS...KING...YOAKUM...TERRY...LYNN...GARZA... KENT AND STONEWALL. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 48 min |
| Jun 5, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 45 min |
| Jun 5, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 42 min |
| Jun 5, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 41 min |
| Jun 5, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 49 min |
| Jun 5, 8:16 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 44 min |
| Jun 5, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 64 min |
| Jun 5, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 60 min |
| Jun 5, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 57 min |
| Jun 5, 8:34 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 56 min |
| Jun 5, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 65 min |
| Jun 5, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 63 min |
| Jun 5, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 33 min |
| Jun 5, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 28 min |
| Jun 5, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 45 min |
| Jun 5, 10:02 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 58 min |
| Jun 5, 10:22 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.